Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Getting sharp stabbing pain on side of head. Taking lisinopril and omeprazole. Prognosis?

User rating for this question
Answered by

Practicing since : 2002
Answered : 2397 Questions
I am a 55 year old male. Recently getting a sharp stabbing pain in the left side of the head on a daily basis that only last 3 to 5 seconds several times a day. Currently take Lisinopril, Hydrochlorot, Omeprazole, and a multi-vitamin on a daily basis.
Posted Wed, 17 Apr 2013 in Headache and Migraines
Answered by Dr. Robert Galamaga 1 hour later
Hello and thank you for sending a question.

Your question is a very good one and I will work on providing you with some information and recommendations.

There are multiple possible causes of the symptoms which you have reported. We can categorize these into a few different categories for you to consider.

One possible cause would be something related to your cardiovascular system. If your blood pressure for some reason is higher than normal it can cause these types of symptoms. I would make sure that your blood pressure is under good control even with the medications that you currently take.

Another possible explanation is that this symptom represents some type of migraine headaches. Migraine headaches are caused by dilation of blood vessels in the brain Which contributes to the sensation of a headache. I think this would be unlikely your case but it is something we should consider.

Another consideration would be that this might be related to something you are exposed to such as caffeine. If you consume a significant amount of caffeine on a daily basis this could contribute to this type of headache.

Lastly if all of these causes are considered and rolled out it might be a good idea for you to consider requesting imaging of your brain which might include a CT scan or an MRI.

I would suggest that you sit down with your position and have a thorough discussion about your symptoms. Following a good comprehensive physical exam additional diagnostic testing might be considered.

Thanks again for sending in your question. Please let us know if you have any additional concern.


Dr Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor